Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 20, NWS Springfield, MO

March 26, 2018Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 26, 2018, 8:52 AM CDT for Cedar County, Missouri. It took effect at Mar 26, 2018, 3:20 PM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 8:52 AM CDT (13:52 UTC)
In effect from
Mar 26, 2018, 3:20 PM CDT
Expired
Mar 29, 2018, 2:40 PM CDT
In force
71 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 11.49 ft at Mar 29, 2018, 4:00 AM CDT.

actionminormoderate510152003/2603/2703/2803/2903/30
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

399 
WGUS43 KSGF 261352
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
852 AM CDT Mon Mar 26 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following river in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.


.This warning is based on future forecast precipitation amounts of 
two to three inches during the next 48 hours near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC039-270152-
/O.NEW.KSGF.FL.W.0020.180328T0226Z-180329T1940Z/
/CMZM7.1.ER.180328T0226Z.180328T0600Z.180328T1940Z.NO/
852 AM CDT Mon Mar 26 2018

...For the Sac River near Caplinger Mills...
* At  7:45 AM Monday The stage was 5.6 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow late 
  evening and continue to rise to near 17.6 feet by early Wednesday 
  morning. The river will fall below flood stage by Wednesday early 
  afternoon.
* Impact...At 17.0 feet..Flood waters affect the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Sac River Basin
  Caplinger Mills  16   5.6 Mon 08 AM   7.2  17.6  11.6


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
3 follow-up statements
310 
WGUS83 KSGF 262023
FLSSGF
Flood Statement
National Weather Service Springfield MO
323 PM CDT Mon Mar 26 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Sac River near Caplinger Mills affecting Cedar County 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  James River at Galena affecting Stone County 
   
.Heavy rainfall of two to four inches will cause river levels to 
rise above flood stage along the James, Sac and Big Piney. Expected
timing to flood stage and crests based on the latest precipitation
forecasts are included in each section below. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-271123-
/O.EXT.KSGF.FL.W.0019.180328T2251Z-180330T0452Z/
/BIGM7.1.ER.180328T2251Z.180329T0600Z.180329T2252Z.NO/
323 PM CDT Mon Mar 26 2018

...For the Big Piney  below Fort Leonard Wood at East Gate...
* At  3:00 PM Monday The stage was 2.4 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Wednesday afternoon and 
  continue to rise to near 10.5 feet by early Thursday morning.  The 
  river will fall below flood stage by Thursday afternoon.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Big Piney River
  Fort Leonard Wo   8   2.4 Mon 03 PM   2.6   5.8  10.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC209-271123-
/O.CON.KSGF.FL.W.0021.180328T0852Z-180329T2050Z/
/GLNM7.1.ER.180328T0852Z.180328T1200Z.180328T2050Z.NO/
323 PM CDT Mon Mar 26 2018

...For the The James River at Galena...
* At  2:15 PM Monday The stage was 4.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Wednesday morning and continue
  to rise to near 17.5 feet by Wednesday morning.  The river will 
  fall below flood stage by Wednesday afternoon.
* Impact...At 17.5 feet...Flood waters reach the second window level 
  of the restrooms at the James River Outfitter Canoe Park area. 
  (938.5 FT MSL)

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

James River Basin
  Galena           15   4.6 Mon 02 PM   5.0  17.5   9.6


&&


LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340

 

$$

MOC039-271123-
/O.EXT.KSGF.FL.W.0020.180326T2020Z-180329T1940Z/
/CMZM7.3.ER.180326T1910Z.180326T1930Z.180328T1940Z.NR/
323 PM CDT Mon Mar 26 2018

...For the Sac River near Caplinger Mills...
* At  2:45 PM Monday The stage was 5.6 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 17.6 feet by early Wednesday morning.  The
  river will fall below flood stage by Wednesday early afternoon.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Sac River Basin
  Caplinger Mills  16   5.6 Mon 03 PM   7.2  17.6  11.6


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
075 
WGUS83 KSGF 270144
FLSSGF
Flood Statement
National Weather Service Springfield MO
844 PM CDT Mon Mar 26 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  James River at Galena affecting Stone County 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Heavy rainfall of two to four inches will cause river levels to 
rise above flood stage along the James, Sac and Big Piney. Expected timing to
flood stage and crests based on the latest precipitation forecasts are included
in each section below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-271642-
/O.EXT.KSGF.FL.W.0019.180328T2100Z-180330T0700Z/
/BIGM7.1.ER.180328T2100Z.180329T0600Z.180330T0100Z.NO/
844 PM CDT Mon Mar 26 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 8:00 PM Monday The stage was 2.4 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Wednesday afternoon and 
  continue to rise to near 11.2 feet by early Thursday morning.  The 
  river will fall below flood stage by Thursday evening.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Big Piney River
  Fort Leonard Wo   8   2.4 Mon 08 PM   5.8  11.2   4.8


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC209-271642-
/O.EXT.KSGF.FL.W.0021.180328T0442Z-180329T1934Z/
/GLNM7.1.ER.180328T0442Z.180328T1200Z.180328T1934Z.NO/
844 PM CDT Mon Mar 26 2018

...For the James River at Galena...
* At 8:15 PM Monday The stage was 4.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 17.5 feet by Wednesday morning.  The river
  will fall below flood stage by Wednesday early afternoon.
* Impact...At 17.5 feet...Flood waters reach the second window level 
  of the restrooms at the James River Outfitter Canoe Park area. 
  (938.5 FT MSL)

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

James River Basin
  Galena           15   4.6 Mon 08 PM  17.5   8.7   6.9


&&


LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
 

$$

MOC039-271642-
/O.EXT.KSGF.FL.W.0020.000000T0000Z-180329T1945Z/
/CMZM7.3.ER.180326T1910Z.180326T1930Z.180328T1945Z.NR/
844 PM CDT Mon Mar 26 2018

...For the Sac River near Caplinger Mills...
* At 7:45 PM Monday The stage was 5.6 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 17.5 feet by Wednesday morning.  The river
  will fall below flood stage by Wednesday early afternoon.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Sac River Basin
  Caplinger Mills  16   5.6 Mon 08 PM  17.5  11.8   8.8


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
 

$$
466 
WGUS83 KSGF 271325
FLSSGF
Flood Statement
National Weather Service Springfield MO
825 AM CDT Tue Mar 27 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.Heavy rainfall will remain south of the lower Sac River Basin today.
River flooding is no longer expected at this location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-271355-
/O.CAN.KSGF.FL.W.0020.000000T0000Z-180329T1945Z/
/CMZM7.3.ER.180326T1910Z.180326T1930Z.000000T0000Z.NR/
825 AM CDT Tue Mar 27 2018

The Flood Warning has been cancelled for  
The Sac River near Caplinger Mills.
* At 7:45 AM Tuesday The stage was 5.6 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will crest below flood stage at 8.6 feet 
  tomorrow evening.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Sac River Basin
  Caplinger Mills  16   5.6 Tue 08 AM   8.1   8.3   7.4


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 5:58 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 26, 5:58 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 AM CDT Mon Mar 26 2018

.SHORT TERM...(Today and Tuesday night)
Issued at 335 AM CDT Mon Mar 26 2018

Surface low pressure is currently located across western Oklahoma
and southeastern Kansas early this morning. Gusty southeasterly
winds are occurring ahead of the low across the area early this
morning as the pressure gradient is tightening across the region.
Wind gusts around 30 mph can be expected into this afternoon ahead
of the low, especially across southeastern Kansas and western
Missouri.

Strong warm air advection is developing across the region. Storms
have begun to develop across eastern Kansas into southern
Missouri along the leading edge of the warm air advection and low
level jet. This activity will be elevated in nature where around
1000-1500 J/kg of most unstable Cape will be in place. There is a
cap in place across much of the area, so overall this morning
scattered showers with isolated storms will occur and should
remain below severe limits. The cap is weaken more generally from
Pittsburg Kansas to the Lake of the Ozarks region on to the north.
This will allow slightly stronger updrafts to develop and lead to the
risk for a few strong to severe storms to occur from early this
morning into the mid morning hours, again along and north of a
line from Pittsburg Kansas to the Lake of the Ozarks region. The
main risk will be hail to the size of quarters. This activity
should spread out of the area by late this morning.

A surface warm front will then spread across the area this
afternoon into early this evening. Additional scattered storms
will likely develop along the front, and few strong to severe
storms will be possible with again hail to the size of quarters
the main risk, as the storms remain elevated in nature.

Late this evening into the overnight hours a front will slowly sag
south into the area. A band of showers and storms will develop
along the front. A few strong storms will be possible with this
activity with hail again the main risk. Moderate to heavy rainfall
will occur, and at any given time will overall be fairly narrow
in nature. The front will again slowly move south tonight through
the day Tuesday. The band of heaviest rainfall will also slowly
spread south across the area with the front with the heaviest
rain expected to push south of the area by Tuesday night. The
heaviest rainfall is still expected to generally occur across
southern and central Missouri, but the exact location will be
dependent on exactly where the front sets up and how quickly it
pushes south and does it slow over a location at all. Still
looking for 1-4" of rainfall and will continue the Flood Watch as
is.

.LONG TERM...(Wednesday through Sunday)
Issued at 335 AM CDT Mon Mar 26 2018

The heaviest rainfall will have slid south of the area by
Wednesday with a scattered lighter showers expected mainly across
southern Missouri Wednesday.

An upper level trough will track across the region and produce
additional showers and perhaps a storm or Two Thursday into
Friday. No widespread heavy rainfall is expected with this
activity.

Highs will generally be in the 50s with a few days warming in to
the low 60s this week into the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 545 AM CDT Mon Mar 26 2018

A storm system will continue to approach the area from the west
today. Gusty southerly winds will occur through out the period
ahead of the approaching system. Scattered showers and perhaps a
storm or two will be possible at times today, in an off and on
again nature. A front will slowly sag into the area tonight and
heavy rainfall with embedded storms area expected to develop. MVFR
to IFR conditions will occur through out much of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Tuesday evening for MOZ057-
     058-069>071-079>083-088>098-101>105.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
315 AM CDT Mon Mar 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
315 AM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Scattered thunderstorms are currently developing across eastern
Kansas early this morning, and will continue to spread east into
the area early this morning into the mid morning hours. This
scattered activity will general affect areas along and north of a
line from Pittsburg Kansas to the Lake of the Ozarks region this
morning where Penny to quarter size hail will be possible with a
few of the strongest storms. Else where isolated storms will be
possible this morning with cloud to ground lightning and small
hail the main risk.

Scattered storms will then develop across the the area again this
afternoon. A few strong to marginally severe storms will be
possible, with penny to quarter size hail the main risk.

A front will sag south into the area late this evening into the
overnight hours. A band of showers and thunderstorms are expected
to develop along the front, which will likely stall near the I-44
corridor. A few strong storms will be possible, with hail to the
size of pennies the main risk. The heaviest rainfall will occur
along the front and will produce the risk for localized flooding.

Southerly wind gusts around 30 mph will occur from early this
morning into this afternoon across southeastern Kansas and western
Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and storms will continue to develop and track across the
area Tuesday, slowly sagging south and should spread out of the
area Tuesday night. Moderate to heavy rain will occur at times
which could produce a risk for localized flooding. Widespread 1 to
4 inches with isolated higher amounts will be possible storm total
from today through Tuesday night. The heaviest rain is expected
Tonight and Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:57 PM CDTRiver Flood WatchSGFPulaski3 days
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningSGFHowell, Shannon33 min
Mar 26, 8:18 AM CDTRiver Flood WarningSGFPulaski4 days
Mar 26, 8:21 AM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller39 min
Mar 26, 9:00 AM CDTSpecial Weather StatementSGFMaries45 min
Mar 26, 10:41 AM CDTSpecial Weather StatementSGFBarton49 min
Mar 26, 10:45 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Mar 26, 11:09 AM CDTRiver Flood WarningSGFStone3 days
Mar 26, 11:21 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade39 min

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.